MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient had random beeping low voltage alarms, despite cleaning clips/connections and swapping to new equipment.The system controller was exchanged.
 
Additional Manufacturer Narrative
Main investigation conclusion.The reported event of atypical beeping and alarms on the system controller was able to be confirmed via review of the log file.The heartmate ii system controller (serial number: (b)(6) was returned for analysis; however, a log file was downloaded for review.A review of the downloaded log file showed events spanning approximately 17 days (b)(6) 2021 ¿ (b)(6) 2021 per timestamp).The controller recorded intermittent power cable disconnect alarms that were not associated with a power source exchange due to power cable faults, occurring on the black power cable.The power cable disconnect alarm activated with these events as well.All of the atypical power cable disconnects occurred while connected to battery power.These atypical alarms occurred at the time stamps of: (b)(6) 2021 at 06:45:55, 12:27:42, (b)(6) 2021 at 15:28:32 ¿ 15:39:26, (b)(6) 2021 at 12:24:04 ¿ 13:51:10, (b)(6) 2021 at 14:42:26, (b)(6) 2021 at 09:11:29 ¿ 09:11:57, (b)(6) 2021 at 18:00:58, intermittently on (b)(6) 2021 at 09:21:54 ¿ 12:40:53, (b)(6) 2021 at 18:36:35, (b)(6) 2021 at 22:42:07, (b)(6) 2021 at 15:37:29, (b)(6) 2021 at 14:06:40 ¿ 14:43:19, (b)(6) 2021 at 09:43:37, and on (b)(6) 2021 at 10:14:26.Multiple low voltage alarms were recorded throughout the log file which were caused by normal battery depletion.There were no other notable alarms active in the log file.Pump operation was not affected.The controller underwent preliminary and functional testing and passed.The controller was able to function as intended.The root cause of the reported event was unable to be conclusively determined through this investigation.Heartmate ii instructions for use, rev.C, section 7 entitled ¿alarms and troubleshooting¿ and heartmate ii patient handbook, rev.C, section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including low voltage and power cable disconnect alarms.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed for the system controller (serial number: (b)(6) and was found to pass all manufacturing and qa specifications before being shipped to the customer.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12738014
Report Number2916596-2021-06084
Device Sequence Number4920846
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/29/2024
Device Model Number106762
Device Catalogue Number10005080
Device Lot Number7943522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight75 KG